Heart condition? Or anxiety? Scary!?
Heart condition? Anxiety attack? Resting heart rate 175?
Hi there, I’m a healthy 26 year old woman . I just fell asleep watching TV after some fireball lemonade (I know alcohol can trigger anxiety), and noticed my heart pounding. It was an exhausting feeling. I woke up 90 minutes later to my heart pounding at 175 beats per minute while I was just laying in bed (I have a heart rate monitor). And now I’m starting to get the shakes and an upset stomach. Do you think this is an anxiety attack out of nowhere? I was having such a relaxing evening. But I’ve had a panic attack right after drinking a (just one!) seltzer before.
I have no gotten my heart rate down to 95 BPM by breathing and I might take a hot shower to further relax myself.
I have not had an anxiety/panic attack for 6 months and have only really ever had maybe 5-10 in my whole life to my knowledge (rough childhood).
Also - I have Lorazepam on hand for anxiety attacks - will this help slow my heart rate, mind, and nerves right now? Or potentially make it worse somehow?
- CodyLv 42 months ago
Alcohol will increase your heart rate a bit, but it shouldn't make it race like that. Sounds to me more like anxiety. Maybe you woke up with a slightly (noticeably) faster heart rate and worrying made it worse?
I used to drink every day, but when I started having panic attacks I stopped because the hangovers were just too much, psychologically speaking. I almost never drink anymore (and haven't had a real panic attack in a very long time), but the one thing that always gets me is drinking with other people around. Once in a blue moon when I'm staying out of town for work I'll have a drink at the bar in our hotel. If I overdo it and feel even the slightest hint of a buzz I go straight to defcon 1 and have to leave. I was never much of a social drinker, but now I can't do it at all. Point being in my experience alcohol and anxiety disorders don't play well together.
Try not to worry about it, the fact that you were able to bring it down on your own is a good sign there's nothing wrong. The lorazepam probably isn't a great idea, mixing CNS depressants and all.